Alert archive / Wisconsin / Small Craft Advisories in 2009
Small Craft Advisory 76, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Dec 27, 2009, 3:20 PM CST. It took effect at Dec 28, 2009, 6:00 AM CST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2009, 3:20 PM CST (21:20 UTC)
- In effect from
- Dec 28, 2009, 6:00 AM CST
- Expired
- Dec 29, 2009, 5:27 AM CST
- In force
- 23 hr
- Issued by
- NWS Green Bay, WI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 27, 3:10 PM CST, 10 minutes earlier.
Area forecast discussion, Dec 27, 3:10 PM CST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 310 PM CST SUN DEC 27 2009 .SHORT TERM...TONIGHT AND MONDAY ARCTIC COLD FRONT WILL SWEEP ACROSS THE REGION LATER TONIGHT. GUSTY NORTHWEST WINDS WILL DEVELOP LATE TONIGHT AND WILL CONTINUE THROUGH MONDAY. MOSTLY CLOUDY SKIES AND SCATTERED FLURRIES WILL CONTINUE INTO MONDAY MORNING SOUTH OF A MERRILL TO WAUSAUKEE LINE. CLOUDS WILL BE ON THE DECREASE DURING THE DAY DUE TO DRIER AND STRONG SUBSIDENCE ACROSS THE AREA. SKIES SHOULD BE MOSTLY SUNNY BY AFTERNOON. OVER THE NORTH...WIND TRAJECTORY FAVORABLE FOR LAKE EFFECT SNOW SHOWERS...ESPECIALLY LATE TONIGHT INTO MONDAY. SEVERAL CONCERNS ARE FAR SNOWFALL TOTALS IN THIS REGION. BUFKIT SOUNDINGS INDICATED DRIER AIR AND STRONG SUBSIDENCE WORKING INTO THE REGION LATER TONIGHT AND MONDAY. ALSO...BUFKIT ONLY INDICATED INVERSION HEIGHTS AROUND 6500 FEET. WILL HAVE AN INCH OR TWO TONIGHT AND AROUND AN INCH MONDAY IN THE SNOWBELT REGION OF VILAS COUNTY WITH LIGHTER AMOUNTS OVER THE REMAINDER OF THE NORTH. THESE CONDITIONS DUE NOT MEET LAKE EFFECT SNOW ADVISORY CRITERIA. TRICKY FORECAST FOR TONIGHT AND MONDAY WITH RESPECT TO HOURLY TEMPERATURES. FOR THIS EVENING...ENOUGH BREAKS IN THE CLOUDS AND LIGHT WINDS THAT THERE COULD BE SOME DROP IN TEMPERATURES EARLY THIS EVENING. AS ARCTIC BOUNDARY APPROACHES...TEMPERATURES AND WINDS WILL RISE SOME BEFORE TEMPERATURES GRADUALLY FALL LATER TONIGHT OVER THE FAR WEST. ON MONDAY...NUMERICAL GUIDANCE INDICATED A FEW DEGREE RISE OR NEARLY STEADY TEMPERATURES. WILL NOT GET FANCY ON WORDING TONIGHT. ENOUGH TEMPERATURE RISE SEEN IN THE DAKOTAS TODAY TO NOT WARRANT STEADY OR FALLING TEMPERATURES. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY. EARLY IN THE WORK WEEK...DEEP UPPER TROUGH OVER THE EASTERN GREAT LAKES WILL CONTINUE TO LIFT NORTHEAST WHILE SURFACE HIGH PRESSURE BUILDS ACROSS THE WESTERN GREAT LAKES. EXPECT GENERALLY BENIGN WEATHER THROUGH TUESDAY NIGHT. ANY LINGERING LAKE EFFECT SNOW SHOWERS NEAR LAKE SUPERIOR SHOULD QUICKLY COME TO AN END MONDAY EVENING AS BOUNDARY LAYER FLOW BECOMES WESTERLY. WEAK CLIPPER SYSTEM FORECAST TO DEVELOP NEAR LAKE WINNIPEG ON WEDNESDAY WITH ASSOCIATED SURFACE LOW FORECAST TO HEAD SOUTHEAST ACROSS LAKE SUPERIOR WEDNESDAY NIGHT. MEANWHILE...ANOTHER WEAK SOUTHERN STREAM IMPULSE HEADS NORTHEAST TOWARD THE UPPER MIDWEST. COMBINATION OF THESE TWO DISTURBANCES JUSTIFIES INCREASING POPS INTO THE CHANCE CATEGORY WEDNESDAY NIGHT AS COLD FRONT FORECAST TO PUSH ACROSS THE STATE. OTHER THAN SOME MODEST LOW-LEVEL WARM ADVECTION...OVERALL FORCING NOT VERY IMPRESSIVE. ALSO WITH SYSTEM FORECAST TO BE RATHER PROGRESSIVE...EXPECT GENERALLY LIGHT AND SHOWERY PRECIPITATION AS FRONT MOVES ACROSS THE AREA. ALTHOUGH THERE IS STILL A FAIR AMOUNT OF UNCERTAINTY IN THE EXACT EVOLUTION...MEDIUM RANGE GUIDANCE SUGGESTS DEEPENING UPPER TROUGH OVER THE GREAT LAKES BY THE WEEKEND. THIS RESULTS IN A LINGERING SURFACE TROUGH ACROSS THE WESTERN GREAT LAKES. APPEARS COMBINATION OF SURFACE TROUGH...FAVORABLE OVER WATER INSTABILITY AND BOUNDARY LAYER FETCH SHOULD HELP TO INITIATE LES IN FAVORABLE SNOWBELT STARTING THURSDAY AFTERNOON AND CONTINUING INTO THE WEEKEND. ALSO KEPT CHANCE SNOW SHOWERS ELSEWHERE ACROSS THE FORECAST AREA GIVEN UPPER TROUGH AND ASSOCIATED SURFACE REFLECTION. OPER GFS AND ECMWF DRIVE -20C 85O ISOTHERM INTO FORECAST AREA FRIDAY EVENING. TRENDED DOWNWARD ON MAX/MIN TEMPS A FEW DEGREES STARTING THURSDAY NIGHT AND INTO THE WEEKEND. && .AVIATION...SOUTH OF A MERRILL TO IRON MOUNTAIN LINE...MVFR CEILINGS AND VISIBILITIES EXPECTED DUE TO LOW CLOUDS AND SCATTERED FLURRIES THROUGH MONDAY MORNING. THERE WILL BE POCKETS OF IFR CONDITIONS DUE TO LOW CLOUDS. NORTH OF A MERRILL TO IRON MOUNTAIN LINE...LAKE EFFECT SNOW SHOWERS OR FLURRIES WILL CONTINUE INTO MONDAY MORNING...ESPECIALLY OVER THE FAR NORTH LATER TONIGHT INTO MONDAY MORNING. IFR CEILINGS WILL BE MORE WIDESPREAD IN THIS REGION. CONDITIONS SHOULD IMPROVE SUBSTANTIALLY MONDAY AFTERNOON AS DRY AIR AND STRONG SUBSIDENCE BUILDS INTO THE REGION. ONLY A FEW FLURRIES MAY LINGER BY LATE AFTERNOON OVER THE FAR NORTH. && .MARINE...ISSUED GALE WARNING FOR THE BAY NORTH OF A OCONTO TO LITTLE STURGEON BAY LINE AND NORTH OF STURGEON BAY ON THE LAKE. SMALL CRAFT ADVISORY IS IN EFFECT FOR THE REMAINDER OF THE BAY AND SOUTH OF STURGEON BAY ON THE LAKE. THE MARINE HEADLINES WILL GO INTO EFFECT AT 12Z MONDAY AND WILL CONTINUE UNTIL 06Z TUESDAY. ONCE THE GALE WARNING IS DROPPED MONDAY NIGHT... SMALL CRAFT ADVISORIES WILL NEED TO RUN LONGER INTO TUESDAY MORNING. A STRONG ARCTIC COLD FRONT WILL SWEEP ACROSS THE REGION LATER TONIGHT. STRONG NORTHWEST WINDS ARE EXPECTED BEHIND THE FRONT. GALE FORCE GUSTS ARE EXPECTED LATE MONDAY MORNING INTO EARLY MONDAY EVENING...THEN WINDS WILL GRADUALLY SUBSIDE. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && ECKBERG/ESB
Hazardous weather outlook, Dec 27, 10:47 AM CST, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1047 AM CST SUN DEC 27 2009 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1047 AM CST SUN DEC 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT SNOW WILL MOVE ACROSS THE REGION FOR THE REMAINDER OF THE MORNING AND INTO THE AFTERNOON. THE SNOW WILL DIMINISH TO SCATTERED SNOW SHOWERS ACROSS NORTH CENTRAL WISCONSIN EARLY THIS AFTERNOON AND THEN ACROSS THE LAKESHORE COUNTIES BY LATE AFTERNOON. SCATTERED SNOW SHOWERS WILL LINGER INTO TONIGHT. ACCUMULATIONS SHOULD BE AROUND AN INCH OR LESS. THE NEW COATING OF SNOW MAY CAUSE AREA ROADS TO BECOME SLICK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-281700- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1047 AM CST SUN DEC 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT MOVING THROUGH THE STATE OVERNIGHT SUNDAY WILL USHER IN STRONG NORTHWEST WINDS. A GALE WATCH HAS BEEN ISSUED FOR MONDAY FOR THE WATERS SURROUNDING NORTHERN DOOR COUNTY. ECKBERG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 5:18 AM CST | Gale Watch | GRB | 10 hr | |
| Dec 27, 3:20 PM CST | Gale Warning | GRB | 30 hr |
Nearby
Small Craft Advisories in Wisconsin, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.